Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 4, NWS Austin/San Antonio, TX

April 26, 201422 counties in Texas

NWS Austin/San Antonio, TX issued this red flag warning at Apr 26, 2014, 3:47 PM CDT for 22 counties in Texas. It took effect at Apr 27, 2014, 11:00 AM CDT. It was in force for 10 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 26, 2014, 3:47 PM CDT (20:47 UTC)
In effect from
Apr 27, 2014, 11:00 AM CDT
Expired
Apr 27, 2014, 9:00 PM CDT
In force
10 hr
Issued by
NWS Austin/San Antonio, TX
All 22 counties

Bandera County, TX, Bexar County, TX, Blanco County, TX, Burnet County, TX, Comal County, TX, Dimmit County, TX, Edwards County, TX, Frio County, TX, Gillespie County, TX, Hays County, TX, Kendall County, TX, Kerr County, TX, Kinney County, TX, Llano County, TX, Maverick County, TX, Medina County, TX, Real County, TX, Travis County, TX, Uvalde County, TX, Val Verde County, TX, Williamson County, TX, Zavala County, TX

The radar

The Austin/San Antonio radar (KEWX), 108 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 6:18 PM CDTHAIL 1.254 Ssw Garfield, TXHAIL DAMAGED PLASTIC PATIO COVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 8.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2014-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2014-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-364 J/kg
Mixed-layer LCL
808 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

060 
WWUS84 KEWX 262047
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
347 PM CDT SAT APR 26 2014

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM SUNDAY FOR THE
HILL COUNTRY...RIO GRANDE PLAINS...AND THE INTERSTATE 35 CORRIDOR...

.A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS ON SUNDAY BRINGING
GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW HUMIDITIES.
THESE INGREDIENTS ALONG WITH THE RECENT LACK OF RAINFALL WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND
EVENING THAT COULD LEAD TO QUICK SPREADING FIRES.

TXZ171-183>188-202-203-271215-
/O.CAN.KEWX.FW.A.0004.140428T1600Z-140429T0000Z/
/O.UPG.KEWX.FW.A.0003.140427T1600Z-140428T0200Z/
/O.NEW.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/
LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE-
347 PM CDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE RIO GRANDE 
PLAINS AND THE HILL COUNTRY...
...FIRE WEATHER WATCH IS CANCELLED AS IT HAS BEEN UPGRADED TO A RED
FLAG WARNING. 

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
SUNDAY. THE FIRE WEATHER WATCH HAS BEEN CANCELLED. THE FIRE
WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...VAL VERDE...EDWARDS...REAL...KERR...BANDERA... 
  GILLESPIE...KINNEY...UVALDE. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...SINGLE DIGITS TO LOWER TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

TXZ172-173-189>192-204>206-217>219-228-271215-
/O.NEW.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-MEDINA-BEXAR-COMAL-
MAVERICK-ZAVALA-FRIO-DIMMIT-
347 PM CDT SAT APR 26 2014

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR
STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE HILL COUNTRY...
RIO GRANDE PLAINS...AND THE INTERSTATE 35 CORRIDOR...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
SUNDAY. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  BURNET...WILLIAMSON...KENDALL...BLANCO...HAYS...TRAVIS... 
  MEDINA...BEXAR...COMAL...MAVERICK...ZAVALA...FRIO...DIMMIT. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...LESS THAN 20 PERCENT.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
4 follow-up statements
567 
WWUS84 KEWX 270437
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1137 PM CDT SAT APR 26 2014

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM SUNDAY FOR
THE HILL COUNTRY...RIO GRANDE PLAINS...AND THE INTERSTATE
35 CORRIDOR...

.A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS ON SUNDAY
BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW
HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF
RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS SUNDAY
AFTERNOON AND EVENING THAT COULD LEAD TO QUICK SPREADING FIRES.

TXZ171>173-183>192-202>206-217>219-228-271500-
/O.CON.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT-
1137 PM CDT SAT APR 26 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM CDT
SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS THE
RIO GRANDE PLAINS HILL COUNTRY AND I35 CORRIDOR...


* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... 
  MAVERICK...ZAVALA...FRIO...DIMMIT. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...SINGLE DIGITS TO LOWER TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
380 
WWUS84 KEWX 271123
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 AM CDT SUN APR 27 2014

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM TODAY ACROSS
AREAS ALONG AND WEST OF INTERSTATE 35 FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...
...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH
CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS BEHIND A COLD FRONT...

.A DRYLINE WILL PUSH ACROSS SOUTH CENTRAL TEXAS THIS MORNING
BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY LOW
HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF
RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING THAT COULD LEAD TO QUICK
SPREADING FIRES. BREEZY AND DRY CONDITIONS WEST OF THE DRYLINE ARE
EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS OVER A
FEW AREAS OF THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. ON
TUESDAY...GUSTY AND DRY WINDS BEHIND A COLD FRONT ARE EXPECTED TO
RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH
CENTRAL TEXAS. 

TXZ171>173-183>192-202>206-217>219-228-280200-
/O.NEW.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
/O.CON.KEWX.FW.W.0004.140427T1600Z-140428T0200Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT-
623 AM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS AREAS ALONG AND WEST OF I-35...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR A COLD FRONT THAT WILL BRING STRONG WINDS AND 
LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... 
  MAVERICK...ZAVALA...FRIO...DIMMIT. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...SINGLE DIGITS TO LOWER TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. 
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ193-194-207>209-220>225-280200-
/O.NEW.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-
623 AM CDT SUN APR 27 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR A COLD FRONT THAT WILL BRING STRONG WINDS AND 
LOW RELATIVE HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING. 

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... 
  WILSON...KARNES...GONZALES...DE WITT...LAVACA. 

* 20-FOOT WIND...AROUND 15 MPH.

* HUMIDITY...SINGLE DIGITS AND TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. 
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
903 
WWUS84 KEWX 272043
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
343 PM CDT SUN APR 27 2014

...RED FLAG WARNING IS IN EFFECT FROM 11 AM TO 9 PM TODAY ACROSS
AREAS ALONG AND WEST OF INTERSTATE 35 FOR STRONG WINDS AND LOW
RELATIVE HUMIDITIES...
...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH
CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS BEHIND A COLD FRONT ON 
TUESDAY...

.A DRYLINE WILL CONTINUE TO PUSH ACROSS SOUTH CENTRAL TEXAS THIS
AFTERNOON BRINGING GUSTY WEST WINDS...HOT TEMPERATURES...AND VERY
LOW HUMIDITIES. THESE INGREDIENTS ALONG WITH THE RECENT LACK OF
RAINFALL WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON AND EARLY THIS EVENING THAT COULD LEAD TO QUICK
SPREADING FIRES. BREEZY AND DRY CONDITIONS WEST OF THE DRYLINE ARE
EXPECTED TO RESULT IN NEAR CRITICAL FIRE WEATHER CONDITIONS OVER A
FEW AREAS OF THE SOUTHERN EDWARDS PLATEAU MONDAY AFTERNOON. ON
TUESDAY...GUSTY AND DRY WINDS BEHIND A COLD FRONT COULD RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF SOUTH CENTRAL
TEXAS.

TXZ171>173-183>192-202>206-217>219-228-281300-
/O.CON.KEWX.FW.W.0004.000000T0000Z-140428T0200Z/
/O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT-
343 PM CDT SUN APR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS AREAS ALONG AND 
WEST OF INTERSTATE 35...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... 
  MAVERICK...ZAVALA...FRIO...DIMMIT. 

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...SINGLE DIGITS TO LOWER TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS.
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ193-194-207>209-220>225-281300-
/O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-
343 PM CDT SUN APR 27 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... 
  WILSON...KARNES...GONZALES...DE WITT...LAVACA. 

* 20-FOOT WIND...AROUND 15 MPH.

* HUMIDITY...SINGLE DIGITS AND TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS.
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU
576 
WWUS84 KEWX 280225
RFWEWX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
925 PM CDT SUN APR 27 2014

...RED FLAG WARNING HAS EXPIRED... 

...A FIRE WEATHER WATCH IS IN EFFECT TUESDAY ACROSS ALL OF SOUTH
CENTRAL TEXAS FOR BREEZY AND DRY CONDITIONS...

.A DRYLINE HAS MOVED ACROSS SOUTH CENTRAL TEXAS AND DRIER AIR
COVERS MOST OF THE REGION. WINDS HAVE GENERALLY SUBSIDED AND
RELATIVE HUMIDITY IS BEGINNING TO RECOVER. THE RED FLAG WARNING
FOR TODAY HAS BEEN ALLOWED TO EXPIRE. BREEZY AND DRY CONDITIONS
WEST OF THE DRYLINE ARE EXPECTED TO RESULT IN NEAR CRITICAL FIRE
WEATHER CONDITIONS OVER A FEW AREAS OF THE SOUTHERN EDWARDS
PLATEAU MONDAY AFTERNOON. ON TUESDAY...GUSTY AND DRY WINDS BEHIND
A COLD FRONT COULD RESULT IN CRITICAL FIRE WEATHER CONDITIONS
ACROSS MUCH OF SOUTH CENTRAL TEXAS.

TXZ171>173-183>192-202>206-217>219-228-281430-
/O.EXP.KEWX.FW.W.0004.000000T0000Z-140428T0200Z/
/O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-KINNEY-UVALDE-MEDINA-BEXAR-
COMAL-MAVERICK-ZAVALA-FRIO-DIMMIT-
925 PM CDT SUN APR 27 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  LLANO...BURNET...WILLIAMSON...VAL VERDE...EDWARDS...REAL... 
  KERR...BANDERA...GILLESPIE...KENDALL...BLANCO...HAYS... 
  TRAVIS...KINNEY...UVALDE...MEDINA...BEXAR...COMAL... 
  MAVERICK...ZAVALA...FRIO...DIMMIT.

* 20-FOOT WIND...15 TO 20 MPH.

* HUMIDITY...SINGLE DIGITS TO LOWER TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

*

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS. 
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$

TXZ193-194-207>209-220>225-281430-
/O.CON.KEWX.FW.A.0005.140429T1500Z-140430T0000Z/
BASTROP-LEE-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-
GONZALES-DE WITT-LAVACA-
925 PM CDT SUN APR 27 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR STRONG WINDS AND LOW RELATIVE
HUMIDITIES ACROSS ALL OF SOUTH CENTRAL TEXAS...

* AFFECTED AREA...THE FOLLOWING SOUTH CENTRAL TEXAS COUNTIES... 
  BASTROP...LEE...GUADALUPE...CALDWELL...FAYETTE...ATASCOSA... 
  WILSON...KARNES...GONZALES...DE WITT...LAVACA. 

* 20-FOOT WIND...AROUND 15 MPH.

* HUMIDITY...SINGLE DIGITS AND TEENS.

* THUNDERSTORMS...NONE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH IS ISSUED WHEN CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR WITHIN THE NEXT 1 TO 4 DAYS.
MONITOR THE LATEST WEATHER FORECASTS FOR POSSIBLE RED FLAG
WARNINGS.

&&

$$


FOR INFORMATION ON BURN BANS PLEASE VISIT THE TEXAS INTERAGENCY
COORDINATION CENTER WEBSITE AT: TICC.TAMU.EDU

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this red flag warning went out at Apr 26, 3:21 PM CDT, 26 minutes earlier.

Area forecast discussion, Apr 26, 3:21 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
321 PM CDT SAT APR 26 2014

.SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...
VIGOROUS UPPER LEVEL STORM SYSTEM IS MOVING THROUGH
ARIZONA EARLY THIS AFTERNOON...ON AN E/NE TRAJECTORY THAT WILL TAKE
THE SYSTEM INTO NORTHERN NM AND THEN THE CENTRAL PLAINS BY LATE
SUNDAY.  SO WHILE THE SYSTEM IS STRONG...UPPER DYNAMICS WILL BE
DISPLACED WELL TO THE NORTH OF SOUTH CENTRAL TEXAS.  WHILE WE WONT
TOTALLY BE VOID OF TRIGGERS FOR SH/TS...OVERALL POP WILL REMAIN VERY
LOW THROUGH SUNDAY NIGHT AS CAP REMAINS HIGH.

OUR BEST CHANCE OF RAIN WILL OCCUR OVERNIGHT...BUT WILL LIMIT TO
SLIGHT/CHANCE POP AS SOME OF THE MODELS DEVELOP SOME ACTIVITY. SOME OF
THE POP MAY BE STORMS COMING IN OFF MEXICO...WHILE OTHER HIGH
RESOLUTION MODELS ARE FORMING CONVECTION WELL PAST MIDNIGHT OVER
THE CWA.  ANY SEVERE THREAT SHOULD BE LIMITED OVERNIGHT WITH
DYNAMICS LACKING...BUT WILL CONTINUE TO MENTION SH/TS. DAY 1
OUTLOOK JUST SCALED BACK THE SLIGHT RISK THREAT INTO NW TEXAS. AM
NOT CONFIDENT ENOUGH TO FULLY PULL THE SVR THREAT OVERNIGHT BASED
ON PAST EVENTS THIS SPRING.  OVERNIGHT LOWS SHOULD REMAIN ABOVE
NORMAL AS THE WIND WILL STAY UP MOST OF THE NIGHT WITH THE
DEVELOPING SURFACE LOW IN THE LEE OF THE ROCKIES. THE DRYLINE WILL
MAKE A STRONG PUSH DURING THE MORNING AND EARLY AFTERNOON
SUNDAY...PUSHING THROUGH THE MAJORITY OF THE CWA BY 21Z. THIS WILL
LEAVE A VERY SMALL WINDOW TO GET SOME STORMS TO FIRE IN THE WARM
SECTOR AND ALONG THE BOUNDARY ACROSS THE FAR E/SE COUNTIES. THE
DAY2 OUTLOOK HAS SHIFTED THE SLIGHT RISK AREA NE OF OUR CWA BUT
WILL HANG ONTO OUR SMALL CHANCES OF SVR FOR OUR NE COUNTIES UNTIL WE
KNOW FOR SURE.

THE STRONG WESTERLY MID LEVEL WINDS WILL KEEP ANY ACTIVITY ON
SUNDAY VERY ISOLATED. ITS SPRING...SO CANT RULE OUT SEVERE
ACTIVITY IN OUR AREA BASED ON VERY WARM TEMPS...BUT THE CAPPING
INVERSION SHOULD LIMIT COVERAGE. WESTERLY DOWNSLOPING WINDS WILL
BRING VERY WARM AND EVEN HOT TEMPS TO THE REGION...WITH SOME
TRIPLE DIGITS POSSIBLE ACROSS THE RIO GRANDE PLAINS AND RECORD HEAT.
THIS WILL ADD TO FIRE CONCERNS ON SUNDAY AFTERNOON...SEE
ADDITIONAL INFO BELOW IN THE FIRE SECTION.

&&

.LONG TERM (MONDAY THROUGH SATURDAY)...
LARGE UPPER LOW WILL CONTINUE TO CHURN UP IN THE MIDWEST THE FIRST
PART OF THE WEEK...KEEPING SOUTH CENTRAL TEXAS IN A GENERALLY WESTERLY
FLOW PATTERN.  THIS WILL KEEP THE AREA DRY AND WARM ON MONDAY AND
TUESDAY BEFORE SURFACE PRESSURES START INCREASING AS THE UPPER LOW
TAPS INTO SOME COOLER AIR AND DRAGS IT INTO TEXAS.  THE MIDDLE TO
END OF THE WEEK WILL SEE A RESULTING COOL DOWN WITH HIGHS BACK DOWN
TO NORMAL LEVELS (LOW 80S) WHILE NIGHTTIME LOWS WILL BE COOLER THAN
NORMAL WITH LOWS IN THE 40S AND 50S. WILL NOT MENTION ANY POP IN THE
EXTENDED FORECAST.

.FIRE WEATHER...
THE COMBINATION OF WESTERLY DOWNSLOPING SURFACE WINDS AND LOWERING
RH DURING THE DAY ON SUNDAY WILL BRING CRITICAL FIRE WX CONDITIONS
SUNDAY AFTERNOON ACROSS THE WESTERN HALF OF THE CWA. HAVE UPGRADED
THE FIRE WX WATCH TO A RED FLAG WARNING AND INCLUDED AREAS ALONG
AND WEST OF I-35. WHILE THE HOT AND DRY CONDITIONS WILL CONTINUE
ON MONDAY...A WEAKER GRADIENT WILL KEEP CONDITIONS AT NEAR
CRITICAL. HAVE THUS DROPPED THE FIRE WATCH FOR MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  94  62  92  58 /  30  30  -   -    0
AUSTIN BERGSTROM INTL AIRPORT  68  94  58  92  55 /  30  30  -   -    0
NEW BRAUNFELS MUNI AIRPORT     68  95  61  94  57 /  30  30  -   -    0
BURNET MUNI AIRPORT            68  92  57  90  57 /  30  30  -   -    0
DEL RIO INTL AIRPORT           69  95  61  95  60 /  20  20  -   -    0
GEORGETOWN MUNI AIRPORT        69  91  60  90  57 /  30  30  -   -    0
HONDO MUNI AIRPORT             69 100  62  97  58 /  30  30  -   -    0
SAN MARCOS MUNI AIRPORT        69  95  60  93  57 /  30  30  -   -    0
LA GRANGE - FAYETTE REGIONAL   70  90  68  91  61 /  20  20  10  10   0
SAN ANTONIO INTL AIRPORT       70  97  64  95  58 /  30  30  -   -    0
STINSON MUNI AIRPORT           70  97  65  95  59 /  30  30  -   -    0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 11 AM TO 9 PM CDT SUNDAY FOR THE FOLLOWING
COUNTIES: BANDERA...BEXAR...BLANCO...BURNET...COMAL...DIMMIT...
EDWARDS...FRIO...GILLESPIE...HAYS...KENDALL...KERR...KINNEY...
LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...
WILLIAMSON...ZAVALA.

&&

MESOSCALE/AVIATION...99
SYNOPTIC/GRIDS...09
PUBLIC SERVICE/DATA COLLECTION...12
Hazardous weather outlook, Apr 26, 5:15 AM CDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
515 AM CDT SAT APR 26 2014

TXZ171>173-183>194-202>209-217>225-228-271015-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
515 AM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...

AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS NORTH TEXAS THIS
WEEKEND. THE DISTURBANCE AND DAYTIME HEATING ALONG THE DRYLINE
WILL CAUSE THUNDERSTORMS TO DEVELOP LATE THIS AFTERNOON AND THIS
EVENING ACROSS THE SOUTHERN EDWARDS PLATEAU AND RIO GRANDE PLAINS.
SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING
WINDS. EVEN THOUGH THE PRIMARY THREAT AREA IS ACROSS THE SOUTHERN
EDWARDS PLATEAU AND WESTERN HILL COUNTRY...ISOLATED SEVERE STORMS
COULD REACH AS FAR EAST AS HIGHWAY 281. THE THREAT FOR SEVERE STORMS
INCLUDES THE SAN ANTONIO METRO AREA. THE INTENSITY OF THE THUNDERSTORMS
WILL DECREASE TONIGHT...BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE
INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

AS THE UPPER LEVEL DISTURBANCE MOVES TO THE EAST...THE THREAT FOR
SEVERE WEATHER WILL SHIFT TO EASTERN PORTIONS OF THE REGION SUNDAY
AFTERNOON. THE MAIN THREAT AREA IS ALONG AND EAST OF A LINE FROM
GEORGETOWN TO AUSTIN TO HALLETTSVILLE. THE MAIN THREATS WILL
CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS.

ADDITIONALLY...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
DURING THE AFTERNOON AND EARLY EVENING HOURS SUNDAY AND MONDAY
ACROSS THE HILL COUNTRY...SOUTHERN EDWARDS PLATEAU...AND NORTHERN
RIO GRANDE PLAINS.

NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
TUESDAY AFTERNOON AND EARLY EVENING ACROSS WESTERN PORTIONS OF THE
REGION DUE TO LOW RELATIVE HUMIDITIES AND GUSTY WINDS IN THE WAKE
OF A FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 6:07 AM CDTFire Weather WatchEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more10 hr
Apr 26, 6:07 AM CDTFire Weather WatchEWXBandera, Edwards, Gillespie, Kerr, Kinney, Llano and 3 more10 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.